Jump to content

11 weeks in


[Pe...]

Recommended Posts

I want to join BenzoBuddies Buddies to connect with people in a similar situation to me. I’m a 64 year old female. I started taking Ativan 1mg in May 2020 and then that was switched to clonazepam .5mg twice a day 1 month later. That was later increased to .5 mg three times a day in January 2021. In the fall of 2021, I realized it was not helping me and actually suspected it was making me worse. I began a gradual taper on Jan 20. I am having difficult withdrawal symptoms and was hoping to find support from others as I move through this process and can perhaps support others as well. Thank you.
Link to comment
Share on other sites

Hello Perseverance,

 

Welcome to BenzoBuddies, we are glad to have you join our community!  And we are glad to be able to help you during the process of tapering and recovering from benzo withdrawl.  Are you tapering on your own or with the help of you doctor?  I've put some links below that should be helpful to you.  Although this process isn't easy, most of our members do recover and move on with their lives.

 

Please take a bit to look around the site and get settled it.  When you are ready, you can start a thread.  Let us know when you have questions or need help.

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

Link to comment
Share on other sites

Hi Perseverance, I am 67 and have just managed to quit Lorazepam after a tough year of tapering. It was so worth it for me and it will be for you too.

Hardy.

Link to comment
Share on other sites

  • 3 weeks later...

Hi Hardy,

 

Sorry, just saw your response now. (I didn’t scroll down enough and I’m also not very “techie”) I am now 14 weeks into my taper and it is very hard. For some reason I do usually get a couple of days a week where I feel okay and that gets my hopes up that I am turning the corner, but then I get slammed down with days of awful depression and hopelessness. (I had that pattern even before I started my titration) My thoughts tell me that there is something uniquely wrong with me and I will never get better. Did you go through any of that?

 

Something I have wondered- do people feel any better as they move through their titration, or do you have to be completely finished before you begin to improve?

 

Thanks for sending me a positive message and congratulations on finishing your taper!

Link to comment
Share on other sites

The ups and downs of the process can be astonishing and feeling that you are unique and your situation is one that won't improve is not uncommon.  Learning not to listen to those negative voices has been part of my recovery.

 

As for feeling better during the taper, that was what happened for me - I began to feel better and my withdrawl symptoms lessened as my dose got lower.

Link to comment
Share on other sites

Hi Perseverance, yes I thought there was something wrong with me on many days. Thankfully, my sister would talk me round but it was tough. I thought my family would despair of me…..they didn’t! The fact that you get a couple of good days (windows) is very very hopeful that your torment won’t last too long. I had days of deep sobbing…..all gone now! Benzos do cause these dreadful symptoms.

Unlike Kate08, it got tougher as I got lower. It’s different for everyone. However, jumping off completely  was a non- event and relatively easy. I jumped at 0.1mg Lorazepam.

Healing takes place as soon as you reduce your dose. Your body will re-boot its GABA receptors and you will learn to calm down naturally without the drug. This takes time. I don’t expect to be fully recovered for some months but I’m much better than I was and I did take them for decades.

You will heal, you will find yourself again. On the bad days just let time pass and distract as much as possible. I watched many, many hours of TV. Here to help.

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...